Kansas, 2002

Hail in Kansas, June 13, 2002

June 13, 2002 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 12:15 PM MST, 25 minutes earlier.

Area forecast discussion, Jun 13, 12:15 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MDT THU JUN 13 2002

CHALLENGES ARE LOW TEMPS TONIGHT AND PRECIP CHANCES IN WEST FRI
EVENING.

CHANGE TAKING PLACE TODAY GENERALLY ON SCHEDULE SET ABOUT 3 DAYS
AGO. BIG UPPER LOW NOW OVER EXTREME N MN NOW MOVING SLOWLY SE. IR/WV
LOOP SHOWING TRAILING AXIS NOW EXTENDS INTO NW KS AND SLOWLY BUT
SURELY MOVING E. DRIER AIR SE FROM NW AS SFC HIGH BEGINS ITS SE
RIDGING. IR/WV LOOP ALSO SHOW BACK EDGE OF SW TO NE DEEP MOIST LAYER
MOVING STEADILY E ACROSS CEN KS. AVN/ETA COMBO HAS IMPLIED THIS ALL
WEEK AND BEEN SUPPORTED IN EXTENDED BY GENERAL AGREEMENT BETWEEN
AVN/GFS/ECM/UKMET. WILL STICK WITH OFFICIAL FCST AND MODIFTY
SLIGHTLY IN SHORT RANGE WITH MESOETA/AVN MIX.

TONIGHT THETAE RIDGE SHOVED FURTHER S AND SW ALONG WITH MOST CLDS.
MODELS SHOW 70H RIDGE BUILDING IN BY MIDNIGHT WITH CLEARING SKIES
AND LIGHT SFC WINDS. SOME ALSO DEWPOINTS IN THE 30S OVER MOST OF CWA
AND SOME 20S IN E CO. SO WILL GO SLIGHTLY TO A CAT BELOW GUID ON LOW
TEMPS. ISOLATED SHRA/TSRA IN FAR E CO AND FAR SW CWA IN EVENING NOT
OUT OF POSSIBILITY...SO WILL GO WITH 10-20 POP THERE FOR EVENING.

FRI MOST OF DAY MOSTLY CLEAR WITH INCREASING CLDS LATE IN WEST.
LIGHT NE WINDS AND GUID TEMPS IN MID 70S TO LOW 80S LOOK GOOD. ONCE
AGAIN WEAK S/W TO SLIDE DOWN FACE OF BUILDING UPPER RIDGE LATE.
THETAE MINOR RIDGE MAX ALONG FRONT RANGE WITH SOME HIGHER VALUES
OVER E CO...SO WILL GO WITH 20 POPS THERE FOR LATE AFTERNOON.

FRI NIGHT MOISTURE AND CLDS INCREASE OVER AREA AS STRONGER S/W
APPROACHES FROM NW. LOW TEMPS ABOUT 10 TO 15 DEGREES ABOVE TONIGHT.
SAT LOOKS TO BE MOSTLY CLDY WITH SOME UPSLOPE FLOW AND TEMPS
SLIGHTLY BELOW FRI. MIDLEVEL WAVE MOVES SLOWLY SE ACROSS AREA MAKING
CHANCE POPS APPROPRIATE FOR SHOWERS AND TSRAS.

CLDS CONTINUE THROUGH SAT NIGHT WITH LIGHT S WINDS KEEPING LOW TEMPS
ANOTHER 5 TO 10 DEGREES ABOVE FRI NIGHT. HOWEVER MIDLEVEL RIDGE
SHOULD KEEP SHOWERS MINIMIZED TO NONE AFTER EVENING.

SUN A COLD FRONT APPROACHES FROM NORTH LATE IN DAY. LOTS OF CLDS
WITH SCT SHRA/TSRA PRIOR TO DELAYED (FROM YESTERDAY) FRONT. SO WILL
BUMP HIGHS INTO UPPER 70S TO MID 80S SUN. CHANCE SHOWERS THRU MON AM
AS FRONT MOVES SLOWLY SE. MON NOW LOOKS TO BE COOLEST DAY NEXT WEEK
WITH HIGHS IN LOW TO MID 70S.

MON THRU TUE SLOW WARMING AS HIGH PULLS TO EAST. WED LOOKS TO BE
TRANSITION WITH MAX SOUTH FLOW/MOIST AIR. LEE TROUGH AND DRYLINE
UNDER S/W SHOULD RESULT IN GOOD CHANCE TSRAS. THU UPPER RIDGE BUILDS
IN FROM WEST WITH MUCH DRIER AIR AND HIGH TEMPS PUSHING LOW
90S.

.GLD...NONE.

RJC

In the hours before

Special weather statement, Jun 13, 9:11 AM MST, 3 hours 29 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-132200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1011 AM MDT THU JUN 13 2002

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

THE ATMOSPHERE WILL CONTINUE DRYING AND STABILIZING TODAY...
SO NO THUNDERSTORMS ARE ANTICIPATED.

RUBIN
Local storm report, Jun 13, 11:31 AM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1231 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 AM    11 SSE HILL CITY          KS   1.75 INCH HAIL
06/13/02   GRAHAM                         REPORTED BY STORM
                                          SPOTTER.

The radar

The Goodland radar (KGLD), 72 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
June 13, 12:40 PM MST
Where
Logan County, 4 mi S of Russell Spgs
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.867, -101.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306515.